A new maximum likelihood algorithm for piecewise regression

Research output: Contribution to journalArticlepeer-review


This paper presents a piecewise regression method for continuous models containing max or min operators, or both. This method does not require knowledge of the zone in which a shift in regimes occurs. Moreover, it allows the application of analytical derivatives to maximize the likelihood function, which greatly simplifies the estimation of the model. The method proposed exhibits fast convergence and can be used for an arbitrary number of regimes and variables.

Original languageEnglish
Pages (from-to)980-987
Number of pages8
JournalJournal of the American Statistical Association
Issue number376
StatePublished - Dec 1981


  • Linear and nonlinear regression
  • Piecewise regression
  • Regression


Dive into the research topics of 'A new maximum likelihood algorithm for piecewise regression'. Together they form a unique fingerprint.

Cite this